• Welcome to Christian Forums
  1. Welcome to Christian Forums, a forum to discuss Christianity in a friendly surrounding.

    Your voice is missing! You will need to register to be able to join in fellowship with Christians all over the world.

    We hope to see you as a part of our community soon and God Bless!

  2. The General Mental Health Forum is now a Read Only Forum. As we had two large areas making it difficult for many to find, we decided to combine the Mental Health & the Recovery sections of the forum into Mental Health & Recovery as a whole. Physical Health still remains as it's own area within the entire Recovery area.

    If you are having struggles, need support in a particular area that you aren't finding a specific recovery area forum, you may find the General Struggles forum a great place to post. Any any that is related to emotions, self-esteem, insomnia, anger, relationship dynamics due to mental health and recovery and other issues that don't fit better in another forum would be examples of topics that might go there.

    If you have spiritual issues related to a mental health and recovery issue, please use the Recovery Related Spiritual Advice forum. This forum is designed to be like Christian Advice, only for recovery type of issues. Recovery being like a family in many ways, allows us to support one another together. May you be blessed today and each day.

    Kristen.NewCreation and FreeinChrist

  3. The forums in the Christian Congregations category are now open only to Christian members. Please review our current Faith Groups list for information on which faith groups are considered to be Christian faiths. Christian members please remember to read the Statement of Purpose threads for each forum within Christian Congregations before posting in the forum.
  4. Please note there is a new rule regarding the posting of videos. It reads, "Post a summary of the videos you post . An exception can be made for music videos.". Unless you are simply sharing music, please post a summary, or the gist, of the video you wish to share.

Stopping chemo

Discussion in 'Oncology (Cancer Support)' started by wife2jeff, Nov 7, 2019.

  1. wife2jeff

    wife2jeff New Member

    11
    +16
    United States
    Non-Denom
    Married
    July of 2019 my husband was diagnosed with stage 3 colon cancer, had surgery and is now doing chemo. He just completed his 5th treatment of 12, half way there. I am really scared that he will stop chemo due to the side effects. He is miserable, with this one being the worst. My husband is not a Christ follower which makes it even more difficult. I pray for him constantly. I keep encouraging him to keep up with the chemo but all he says is that he can go through all of this and it could still come back and when he's feeling horrible he says that he has other health issues so what does it matter. It does matter I tell him because his other medical issues are under control he is not dying from them. I am so worried he will stop chemo even though I hate seeing him so miserable and uncomfortable, what do I say or do? I feel I don't know how to react other than just keep praying.
     
    We teamed up with Faith Counseling. Can they help you today?
  2. Brightmoon

    Brightmoon Apes and humans are all in family Hominidae.

    +3,252
    United States
    Episcopalian
    Single
    US-Others
    I know chemo makes some people miserable. They’re starting to use the same techniques on cancer cells as they do with antibiotics and bacteria- Not letting the cancer cells become resistant to the chemo like bacteria become resistant to the antibiotics . I wish I could tell you something to make you feel better :(
     
  3. Aussie Pete

    Aussie Pete Well-Known Member Supporter

    849
    +738
    Australia
    Non-Denom
    Divorced
    Maybe you do already, but if not, you need to bind the evil spirit of death and the evil spirit of self-pity attacking your husband. And yes, praying is going to help more than words in this case.
     
  4. jacks

    jacks Er Victus Supporter

    +947
    Christian
    Married
    US-Others
    Sorry to hear about your husband and chemo. It is a very unpleasant experience and it is easy to get discourage. (Both for the patient and the care giver.) Have you tried just Googling something like "how to help someone going through chemo"? There are many good suggestions by people who have gone through it. HERE is one, as an example. There are also many good sites about being a caregiver, it is a tough thing to do. Praying for both of you.
     
  5. Hank77

    Hank77 Well-Known Member Supporter

    +10,120
    United States
    Non-Denom
    Married
    US-Others
    Have you joined a support group for caregivers? Ask about it wherever he is being treated. You deserve to receive help, too, and when you are supported it will help your husband as well.
    May God bless both of you and give you strength to fight this.
     
  6. expos4ever

    expos4ever Left This Site

    +2,895
    Canada
    Christian
    Private
    Praying for you both.
     
  7. ChristianGirl_96

    ChristianGirl_96 Active Member

    419
    +499
    United Kingdom
    Christian
    In Relationship
    Chemo can be hard! Prayers will be said for you tonight.
     
  8. wife2jeff

    wife2jeff New Member

    11
    +16
    United States
    Non-Denom
    Married
    Thank you, I appreciate it a lot!
     
  9. yeshuaslavejeff

    yeshuaslavejeff simple truth, martyr, disciple of Yahshua

    +9,338
    Anabaptist
    Thankfully you are in Oregon (or so it appears).
    There are medical / trained/ professionals there, if you can find them, who know what to do to help alleviate the side effects greatly. I met people the last five years plus, or so, in Oklahoma who were moving/ going to Oregon for this purpose, in part.
     
  10. wife2jeff

    wife2jeff New Member

    11
    +16
    United States
    Non-Denom
    Married
    Yes we are in Oregon and use an OHSU physician. His oncologist is excellent but even with the combination of nausea meds he still has some nausea. The only nausea med he is currently not doing is the iv dexamethasone (it's a steroid commonly used for this), or the tabs to take the first 3 days after chemo, he has terrible side effects from this medication.
    I think what discourages him with chemo as well is the adjusting to the lack of colon, he has some pretty bad days with this.
     
  11. yeshuaslavejeff

    yeshuaslavejeff simple truth, martyr, disciple of Yahshua

    +9,338
    Anabaptist
    One woman took 3 grams of &vit& c every day during chemo. She had no side effects at all. That's why she took the c, though I don't know how she found out - the doctors knew she was taking it, but did not think it would help. It did help, as usual. There's many things they do not think will help. We have to find out ourselves. Then tell them so they know what we are doing. This way they don't get upset.(well, they might, but not as often) .
     
Loading...